MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 19-9 (CA 19-9); SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 19-9 (CA 19-9); SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of elevated atellica ci ca 19-9 (ca 19-9) results which were discordant relative to alternate-method testing.Update, 26-mar-2026: siemens has concluded the investigation.Quality control (qc) results were within expected ranges at the time of testing, and no issues were reported for any other patient samples processed around this time.No information was available regarding medications or supplements the affected patient may have been taking.As the customer suspected sample interference, they tested a series of dilutions of the sample, with increasingly higher results.It is noted that diluting low-concentration samples can produce artificially elevated results, as dilution at or near the assay measuring limit may cause the final result to increase when the dilution factor is applied.A repeat test of the undiluted sample produced a result somewhat higher than the initial elevated result (64.45 u/ml).The customer also tested the sample following pre-treatment with a nonspecific antibody blocking tube (nabt) and a heterophilic antibody blocking tube (hbt), and neither treatment produced any decrease in the atellica im ca 19-9 result.The assay¿s instructions for use (ifu) contains the following warning statements: the concentration of ca 19-9 in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity.Values obtained with different assay methods cannot be used interchangeably.Based on the available information, the cause of the falsely elevated result is likely associated with a sample-specific interferent.There is no evidence of a systemic reagent or instrument issue.The customer remains operational, and the reported issue was resolved by routine troubleshooting which included alternate-method testing and sample investigation using nabt and hbt pre-treatment.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.
 
Event or Problem Description
The customer reports observation of elevated atellica im ca 19-9 (ca 19-9) results which were discordant relative to alternate-method testing when using ca 19-9 lot 548.An initial mildly elevated atellica im ca 19-9 result was obtained for an 81-year-old woman diagnosed with neoplasia.This result was questioned as it was higher than expected for this patient.The sample was re-tested using an alternate method (vidas), and a lower result (30.93 u/ml) was produced.This result was considered consistent with the patient¿s clinical history, and accepted as correct.Suspecting possible sample interference, the customer diluted the sample 10-fold for another atellica im ca 19-9 test, and a substantially higher result was obtained.Additional dilution produced an even higher result for this sample.There are no allegations of patient harm or any adverse consequences in association with the observed discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reports observation of elevated atellica im ca 19-9 (ca 19-9) results which were discordant relative to alternate-method testing.Siemens is investigating.

Brand Name
ATELLICA IM CA 19-9 (CA 19-9)
Common Device Name
SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration #1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key24545054
Report Number1219913-2026-00054
Device Sequence Number5724813
Product Code NIG
UDI-Device Identifier00630414598178
UDI-Public(01)00630414598178(10)53868548(17)260308
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2026
Device Model NumberN/A
Device Catalogue Number10995490
Device Lot Number53868548
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale